MAUDE Adverse Event Report: REFER TO SECTION H10 CASH 14 CERE 3MMX4.0CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 CASH 14 CERE 3MMX4.0CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14030430
Medical Device Problem Codes Separation Failure (2547); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Date of event - the event occurred in 2018; however, the month and day were not reported.Procode: krd/hcg.(b)(4).The product lot number was not reported.Initial reporter - the customer contact information, including phone, fax, and e-mail address, was not provided.(b)(4).The product is available for evaluation and testing; however, it has not been received to date).Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the physician attempted to detach the 3 mm x 4.0 cm cashmere 14 (crc14030430/unk lot) thermo-mechanical coil but the coil failed to detach.The coil was removed from the patient without difficulty as it was the first coil used in the case.There was no report of consequence or impact to the patient.It was reported that the information provided for this complaint was all of the details that were known/available regarding this event.The product will be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received indicated that the event occurred on (b)(6) 2018 and the product lot number was c39653.The coil was successfully removed from the patient, but the embolic coil was stretched/kinked when it was removed.The embolic coil was still attached to the delivery system.An enpower detachment control box (dcb) (unk catalog & lot) was used during the case.The same dcb and connecting cable were utilized to detach subsequent coils.A pre-deployment electrical check was performed.Reportedly, a ¿low battery¿ light was visualized during the procedure.The intended procedure was a coil embolization of a middle cerebral artery (mca) aneurysm.The surgery was not delayed due to the event.Multiple attempts to obtain clarification were unsuccessful.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of a middle cerebral artery (mca) aneurysm, the 3mm x 4.0cm cashmere 14 (crc14030430/c39653) thermo-mechanical coil failed to detach.The coil was removed from the patient without difficulty as it was the first coil used in the case.The embolic coil was still attached to the delivery system when it was removed from the patient; however, the embolic coil was stretched/kinked.No patient complications occurred as a result of the event.The surgery was not delayed due to the event.An enpower detachment control box (dcb) (unk catalog & lot) was used during the case.The same dcb and connecting cable were utilized to detach subsequent coils.A pre-deployment electrical check was performed.Reportedly, a ¿low battery¿ light was visualized during the procedure.Multiple attempts to obtain clarification were unsuccessful.The cashmere 14 coil was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Additional information received indicated that the ¿low battery¿ light was illuminated on the enpower detachment control box, but clarification regarding the number of procedures the dcb had been used in could not be obtained.The additional information received also indicated that the same dcb was used to detach subsequent coils.The instructions for use (ifu) states ¿if the amber low battery light is illuminated, then the dcb will function properly, but less than 100 detach cycles remain on the unit.¿ the exact cause of the event could not be conclusively determined; however, it is possible that procedural and handling factors, including device connectivity, may have contributed to the reported failure to detach.The reported ¿low battery¿ light is a potential contributing factor; however, this could not be confirmed since the dcb was not returned for analysis.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CASH 14 CERE 3MMX4.0CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7797304
Report Number3008114965-2018-00716
Device Sequence Number1985688
Product Code HCG
UDI-Device Identifier00878528004424
UDI-Public00878528004424
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberCRC14030430
Device Lot NumberC39653
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DETACHMENT CONTROL BOX (DCB)